Alert archive / Nevada / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 76, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 2, 1997, 6:07 PM PDT for Nye County, Nevada. It was in force for 68 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 1997, 6:07 PM PDT (01:07 UTC)
- Expired
- Sep 2, 1997, 7:15 PM PDT
- In force
- 68 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 1.1 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 2671 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362 WUUS1 KLAS 030109 RRA SVRLAS NVC023-030215- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 607 PM PDT TUE SEP 2 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 715 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...SOUTHERN NYE COUNTY...INCLUDING THE CITY OF PAHRUMP AT 605 PM...LAS VEGAS RADAR INDICATED A SEVERE THUNDERSTORM ABOUT SIX MILES SOUTH OF PAHRUMP ACROSS THE CALIFORNIA-NEVADA STATE LINE. MOVEMENT OF THIS STORM WAS TO THE NORTH AT 15 MPH AND WILL AFFECT PAHRUMP BETWEEN 630 AND 645 PM PDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL... DEADLY LIGHTNING AND VERY HEAVY RAIN. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS. KOSIER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:07 PM PDT, 4 hours earlier.
Area forecast discussion, Sep 2, 2:07 PM PDT, 4 hours before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 205 PM PDT TUE SEP 2 1997 RADAR AND STLT BOTH INDICATE MOST OF FCST AREA CONVECTION-FREE WITH EXCEPTION OF ERN SLOPES OF SIERRA NEVADA. SEVERAL FACTORS LIKELY INHIBITING T-STORM DEVELOPMENT THIS AFTERNOON. TEMPS AT 21Z STILL ONLY IN LOWER 80S OVER SRN NV WHICH IS STILL WELL BELOW CONVECTIVE TEMPS. RAINFALL FROM LAST NIGHT ALSO LIKELY STABILIZED LOWER LAYERS TO SOME DEGREE AND CAPPING INVERSION AT 6OO MB ALSO A FACTOR. WITH ALL THAT SAID...WILL TRIM PRECIP CHANCE A CATEGORY OR TWO FOR TONIGHT INTO ISOLD OR SCT. ALL MDLS SHOW LITTLE CHG FOR THE NEXT FEW DAYS WITH FCST AREA REMAINING UNDER A MOIST SOUTHEAST FLOW WITH UNSTBL CONDS CONTINUING WITH FCST LI VALUES IN THE 0 TO -2 CATEGORY. THEREFORE...WILL CONTINUE BROAD-BRUSH APPROACH WITH SCT POPS FOR MOST AREAS THROUGH THU. LONGER RANGE MDLS CONTINUE TO BRING TROUGH ALONG WEST COAST OVER THE WEEKEND WHICH SHOULD BRING A DRIER SOUTHWEST FLOW THEREBY CUTTING OFF T-STORMS CHANCES. LAS 2332. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 5:03 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 57 min |
| Sep 2, 6:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Sep 2, 7:15 PM PDT | Flash Flood Warning | VEF | Nye | 2 hr |
| Sep 2, 9:16 PM PDT | Flash Flood Warning | VEF | Nye | 119 min |
| Sep 3, 7:01 AM PDT | Flash Flood Warning | VEF | Clark | 59 min |
| Sep 3, 7:01 AM PDT | Severe Thunderstorm Warning | VEF | Clark | 59 min |
| Sep 3, 8:14 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Sep 3, 8:52 AM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Sep 3, 12:10 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 2 hr |
| Sep 3, 1:52 PM PDT | Flash Flood Warning | VEF | Clark, Nye | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nevada, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.